Sunday December 4th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Snorting OxyContin

Thinking about snorting OxyContin? You should know what happens to your body. And what you risk (how do you die from OxyContin?).

Here, we review how OxyContin affects the body when snorted, as well as the dangers and safety concerns of getting high off OxyContin. We welcome all questions about snorting OxyContin at the end of this article. We try to answer all legitimate questions about OxyContin use with a personal and prompt reply ASAP.

OxyContin: What are you really snorting?

OxyContin is prescribed to treat moderate to severe pain. The main active ingredient in the medication is the narcotic oxycodone. OxyContin also likely contains a variety of inactive ingredients, which might include butylated hydroxytoluene (BHT), hypromellose, polyethylene glycol 400, polyethylene oxide, magnesium stearate, titanium dioxide, and coloring agents. So when you snort OxyContin you not only snort the active ingredient, oxycodone, but also the inactive ingredients contained in the tablet or pill.

How does snorting OxyContin affect the body?

OxyContin affects the central nervous system, which consists of the brain and spinal cord. The main ingredient in OxyContin, oxycodone, acts on the brain by binding to opioid receptors, altering the body’s perception of pain and causing feelings of euphoria. Even when taken as prescribed, OxyContin can cause feelings of dizziness, lightheadedness, and mood changes. These effects are amplified when snorting OxyContin, as are the risks of adverse side effects.

Snorting OxyContin to get high

Snorting OxyContin, particularly the extended-release version of the medication, causes large amounts of the drug to instantly enter the bloodstream through the nose and the nasal tissues. This is dangerous, because it causes oxycodone to be absorbed in higher amounts than normal, which can cause you to abruptly stop breathing and can even kill you. These high doses might be tolerated in someone with a high opioid tolerance threshold, but they do raise the risk of adverse effects significantly for occasional users.

Snorting OxyContin vs oral

Narcotic pain medications can be taken orally, nasally, and even intravenously. Will OxyContin show up drug test? Yes, no matter how you take it, OxyContin will show up on drug tests.  But oral preparations are just as effective in providing pain relief and possible euphoria. But oral forms of OxyContin are much safer, because the dose is more controlled. Snorting OxyContin causes a quicker onset of effects, causing almost immediate pain relief and euphoric effects. But this quick fix of OxyContin can also poison you.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Snorting OxyContin side effects

Taking OxyContin normally as prescribed can cause drowsiness, dizziness, and even nausea and vomiting. That means that side effects are possible even when you take oral doses of OxyContin. But the risk of problems and severe side effects occur more often when the medication is not taken as prescribed, such as when injected or snorteds. These effects include:

  • abnormal heart rate
  • confusion
  • difficulty breathing
  • fainting/loss of consciousness
  • hallucinations
  • seizures

Snorting OxyContin dangers

The side effects of snorting OxyContin are very serious. The most serious risk, of course, is that of potential OxyContin overdose and death. But there are other dangers when you snort OxyContin that you might not have thought about. For example, snorting OxyContin definitely increases the risk that you will become addicted to the medication. And snorting OxyContin puts you at increased risk of accidents due to your impaired abilities and slower reaction time. Finally, crushed OxyContin that you snort can also harm your nasal passages, and even spread disease, if you share snorting instruments with others. Although these risks may be decreased by practicing harm reduction strategies for dosing and useage, medical experts warn against snorting heavy opiates like OxyContin in all cases.

Snorting OxyContin safely

Is is possible to snort OxyContin safely? No. OxyContin is not safe to take when snorted. The FDA warns that single doses higher than 40 mg, and daily doses of 80 mg can cause overdose in those who are not “opioid tolerant.” In fact, the agency is so concerned about OxyContin being abused by snorting, that they’ve required drug manufacturers to reformulate the drug, so that crushing the drug no longer provides access to the full dose of the drug. While this doesn’t completely rule out the possibility of snorting OxyContin to get high or experience immediate pain relief, it makes it less likely that people will accidentally overdose by using this method.

Snorting OxyContin questions

Do you still have questions about snorting OxyContin? If so, please let us know. We hope to offer a balanced view on OxyContin use, and suspend all judgment. We respond to all OxyContin questions with a personal and prompt reply and hope to hear from you soon.

Reference Sources: FDA: OxyContin – Questions and Answers
FDA: Medication Guide: OxyContin
National Drug Intelligence Center: OxyContin Fast Facts
PubMed Health: Oxycodone

Photo credit: National Library of Medicine Medical Images Archive

Leave a Reply

6 Responses to “Snorting OxyContin
ljbew
12:30 pm April 6th, 2012

You cannot Snort them Anymore I know that some people go through the microwave and freezer.. I have tried it, its not worth the time.. I seem to get my relief better taken as prescribed..

angie
12:03 pm September 24th, 2014

How long does it take oxicotin to leave the blood stream

10:26 am September 25th, 2014

Hello angie. It needs a period of 2-5 days for the Oxycontin to be released from the blood stream. However, the release depends on the amount taken and the frequency of use. The user should give him/herself at least four days to detoxify.

Kim
3:43 am August 23rd, 2015

My husband quit cold turkey. He was snorting 6-8 80mg pills a day. It has been a week. He’s depressed and his legs feel like rubber. It this normal for this to happen.

1:44 pm September 8th, 2015

Hi Kim. How is he doing? When withdrawal symptoms occur it’s best to seek the opinion of a doctor or a pharmacist about which medicines can help relieve or treat such effects.

JENNIE
11:33 pm December 19th, 2015

My husband snorts oxys or perc 30’s not sure actually 10 or more a day 30 mg, I am sick about it and his son as well, now my daughter is snorting them and she already has 2 aneurisms as it is prior to snorting,I don’t even take a Tylenol when I have a headache nor do I do drugs at all. I put my foot down they all sneak this behind my back , every once in awhile they will get caught up in an argument about it and I find out.I am worried if they will wind up dead.

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED